Alert archive / New York / Gale Warnings in 2017
Gale Warning 28, NWS New York, NY
NWS New York, NY issued this gale warning at Oct 28, 2017, 3:24 PM EDT. It took effect at Oct 29, 2017, 6:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2017, 3:24 PM EDT (19:24 UTC)
- In effect from
- Oct 29, 2017, 6:00 PM EDT
- Expired
- Oct 29, 2017, 4:14 AM EDT
- In force
- Issued by
- NWS New York, NY
The text
As transmitted.
264 WHUS71 KOKX 281924 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 324 PM EDT SAT OCT 28 2017 ANZ335-338-355-291000- /O.UPG.KOKX.GL.A.0021.171029T2200Z-171030T1000Z/ /O.NEW.KOKX.GL.W.0028.171029T2200Z-171030T1000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 324 PM EDT SAT OCT 28 2017 ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO AROUND 45 KT. SEAS 12 TO 17 FEET ACROSS THE ATLANTIC OCEAN COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-291000- /O.NEW.KOKX.SC.Y.0096.171028T1924Z-171029T2200Z/ /O.UPG.KOKX.SR.A.0001.171029T2200Z-171030T1000Z/ /O.NEW.KOKX.SR.W.0001.171029T2200Z-171030T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 324 PM EDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... ...STORM WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING, WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM EDT SUNDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 55 KT. SEAS 15 TO 20 FEET ACROSS THE ATLANTIC OCEAN COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-291000- /O.UPG.KOKX.SR.A.0001.171029T2200Z-171030T1000Z/ /O.NEW.KOKX.SR.W.0001.171029T2200Z-171030T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 324 PM EDT SAT OCT 28 2017 ...STORM WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING, WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
2 follow-up statements
805 WHUS71 KOKX 282316 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 716 PM EDT SAT OCT 28 2017 ANZ355-291000- /O.EXA.KOKX.SC.Y.0096.000000T0000Z-171029T2200Z/ /O.CON.KOKX.GL.W.0028.171029T2200Z-171030T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 716 PM EDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM EDT SUNDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT, INCREASING TO 30 TO 40 KT WITH GUSTS UP TO 45 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-291000- /O.CON.KOKX.GL.W.0028.171029T2200Z-171030T1000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 716 PM EDT SAT OCT 28 2017 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... * WINDS AND SEAS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-291000- /O.CON.KOKX.SC.Y.0096.000000T0000Z-171029T2200Z/ /O.CON.KOKX.SR.W.0001.171029T2200Z-171030T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 716 PM EDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY... ...STORM WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... * WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT, INCREASING TO 30 TO 40 KT WITH GUSTS UP TO 55 KT. SEAS 15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-291000- /O.CON.KOKX.SR.W.0001.171029T2200Z-171030T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 716 PM EDT SAT OCT 28 2017 ...STORM WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... * WINDS AND SEAS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 5 TO 10 FEET ACROSS THE EASTERN LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
497 WHUS71 KOKX 290814 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 414 AM EDT SUN OCT 29 2017 ANZ355-291615- /O.CON.KOKX.SC.Y.0096.000000T0000Z-171029T2200Z/ /O.UPG.KOKX.GL.W.0028.171029T2200Z-171030T1000Z/ /O.EXA.KOKX.SR.W.0001.171029T2200Z-171030T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 414 AM EDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHEAST WINDS 35 TO 45 KT WITH GUSTS UP TO 60 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ335-338-291615- /O.EXA.KOKX.SC.Y.0096.000000T0000Z-171029T2200Z/ /O.UPG.KOKX.GL.W.0028.171029T2200Z-171030T1000Z/ /O.EXA.KOKX.SR.W.0001.171029T2200Z-171030T1000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 414 AM EDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 55 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ350-353-291615- /O.CON.KOKX.SC.Y.0096.000000T0000Z-171029T2200Z/ /O.CON.KOKX.SR.W.0001.171029T2200Z-171030T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 414 AM EDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... * WINDS AND SEAS...SOUTHEAST WINDS 35 TO 45 KT WITH GUSTS UP TO 60 KT. SEAS 15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ330-340-345-291615- /O.EXA.KOKX.SC.Y.0096.000000T0000Z-171029T2200Z/ /O.CON.KOKX.SR.W.0001.171029T2200Z-171030T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 414 AM EDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 60 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO 63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 28, 2:53 PM EDT, 31 minutes earlier.
Area forecast discussion, Oct 28, 2:53 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service New York NY
253 PM EDT Sat Oct 28 2017
.SYNOPSIS...
High pressure continues to pull away from the East Coast today
as a frontal system approaches from the west. Deepening low
pressure then develops along the front on Sunday, tracking from
the Mid Atlantic Coast in the afternoon to near New York City
by evening. The low tracks up into eastern Canada Monday through
Wednesday. A frontal system will approach late in the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Minor adjustments were made based on the latest observations and
near term forecast trends.
Temperatures, dew point temperatures, and winds were all
slightly increased through 6 pm. Day time high temps are now
fcst around 70 degrees. As a low level south jet develops, wind
gusts will reach 20-25 kt across most coastal locations this
afternoon.
Otherwise...A full latitude trough will set the stage for a
significant storm system to impact the area for the second half
of the weekend. Before then though, high pressure retreats
offshore with an increasing southerly flow and increasing clouds
in the afternoon as a deep layered southerly flow transports
warm, moist air into the region. It appears any showers should
hold off until this evening.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
A highly amplified upper flow will feature a full latitude
trough east of the Mississippi River. Model consensus is in good
agreement with energy at the base of this upper trough closing
off an upper low over the Tennessee Valley Sunday morning, then
lifting NE toward the Mid Atlantic states as the trough becomes
negatively tiled. A frontal wave forms along the Mid Atlantic
coast Sunday, lifting N-NW and into the NYC area Sunday
evening.
This system will have deep tropical moisture available with its
origins from the Western Caribbean and eastern Gulf of Mexico.
Additionally, interaction with Potential Tropical Cyclone 18,
will tap in on additional moisture and energy from the tropics.
This will allow for a warm conveyor belt to set up along and
just off the east coast with bands of heavy rain showers and
embedded convection to work into the area Sunday into Sunday
night. Widespread rainfall amounts of 2 to 3 inches are likely,
with localized amounts up to 6 inches. While the area has been
dry over the last couple of months, recent heavy rains this week
and the likelihood of additional significant rainfall has
necessitated the issuance of a flash flood watch. Any flooding
will likely be of the urban/poor drainage variety as well as
flashier small streams.
The next potential hazard is for high winds Sunday night into
Monday. The aforementioned southerly LLJ has the potential to
bring high winds up to 60 mph to eastern LI and southern CT
Sunday night. Model consensus is taking the low track just west
of these areas. Any subsequent shift (west/east) would alter
the location of this axis of high winds. Model soundings with
the close proximity of warm near shore waters support sufficient
mixing for this high wind potential. Lapse rates at some of the
coastal upper air soundings exceed moist adiabatic lapse rates,
which is a strong signal for mixing some of these high winds to
the surface. As such, a high wind watch is in effect.
On the backside of the low Monday, gusty west winds will likely
meet wind advisory criteria, perhaps even high wind warning
criteria. Confidence is too low for a watch at this time.
Conditions dry out Monday morning with temperatures returning
to seasonable levels on the backside of the system.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure builds to the south with dry and fair weather
though mid week. Another frontal system then approaches for the
latter half of the week. Near seasonable temperatures mid week
will moderate Thursday and Friday.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
*High impact event Sunday afternoon through Monday. See extended
outlook below.*
Strong low pressure approaches from the south late tonight and
Sunday with its center passing through or close to the
terminals Sunday evening.
S-SSE winds around 15 kt with gusts 20-25 kt through this
afternoon. Generally around 5 kt lighter for the NJ/Lower Hudson
Valley terminals. Winds subside this evening with frequent gusts
ending. Winds then increase late tonight.
Mainly VFR through the rest of the day and likely through the
evening hours. Tempo MVFR cigs however possible east of the city
terminals. Flight categories then lower late tonight in -shra.
IFR becomes likely Sunday morning.
.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.Sunday aftn...IFR and RA. Iso TSTM. SE 15-20 G25-30kt.
.Sunday night...IFR and +RA. Iso TSTM. SE 20-30 G40-45kt,
higher across KISP/KBDR/KGON.
.Monday...Improving to VFR in the afternoon. W 20-30 G30-40kt.
.Monday night-Tuesday...VFR. WSW-W G20-30KT possible.
.Wednesday...VFR.
.Thursday...CHC MVFR in -shra.
&&
.MARINE...
The pressure gradient will begin to increase through today as high
pressure shifts offshore and a cold front begins to approach from
the west. Localized SCA conditions may be possible as gusts increase
to around 20-25 kt this afternoon and persist into the night.
Winds then increase significantly into Sunday ahead of the
developing low, allowing seas to rapidly build. There will be a
period where strong winds just above the surface will increase the
potential for storm-force winds Sunday night into Monday as the low
deepens just west of the waters. A storm watch is now in effect.
As the low departs, winds strengthen on the back side, with gale or
possibly storm-force winds continuing into Monday in strong and
gusty west-northwest flow. Seas will remain elevated, particularly
across the eastern ocean waters.
Winds will gradually begin to decrease Monday night into Tuesday
with high pressure building in from the west. Seas should fall below
SCA levels on all waters by Tuesday night. Winds and seas will
remain tranquil through Wednesday as high pressure moves over the
area.
&&
.HYDROLOGY...
Widespread rainfall amounts of 2 to 3 inches are likely,
with localized amounts up to 6 inches. While the area has been
dry over the last couple of months, recent heavy rains this week
and the likelihood of additional significant rainfall has
necessitated the issuance of a flash flood watch. Any flooding
will likely be of the urban/poor drainage variety as well as
flashier small streams.
&&
.TIDES/COASTAL FLOODING...
Tides are running astronomically low with a new moon not until
next weekend. Water levels of 2 to 3 ft are needed for minor and
around 4 ft for moderate. Surge guidance from the ETSS, ESTOFS,
and Stevens all keeps water levels below minor coastal flood
benchmarks. However, the upper end of the Stevens ensemble does
produce minor coastal flooding with some isolated moderate
flooding in the south shore back bay locations of Long Island.
This will have to be closely watched with subsequent model runs.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch from Sunday afternoon through late Sunday
night for CTZ005>012.
High Wind Watch from Sunday evening through late Sunday night
for CTZ006>008-010>012.
NY...Flash Flood Watch from Sunday afternoon through late Sunday
night for NYZ067>075-078>081-176>179.
High Wind Watch from Sunday evening through late Sunday night
for NYZ078>081.
NJ...Flash Flood Watch from Sunday afternoon through late Sunday
night for NJZ002-004-006-103>108.
MARINE...Storm Watch from Sunday evening through late Sunday night for
ANZ330-340-345-350-353.
Gale Watch from Sunday evening through late Sunday night for
ANZ335-338-355.
&&
SYNOPSIS...DW
NEAR TERM...GC/DW
SHORT TERM...DW
LONG TERM...24/DW
AVIATION...JC
MARINE...GC/MD
HYDROLOGY...DW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 28, 2:01 PM EDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service New York NY 201 PM EDT Sat Oct 28 2017 CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-291515- Northern Fairfield-Southern Fairfield-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 201 PM EDT Sat Oct 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006>008-010>012-NYZ078>081-291515- Northern New Haven-Northern Middlesex-Northern New London- Southern New Haven-Southern Middlesex-Southern New London- Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk- Southeastern Suffolk- 201 PM EDT Sat Oct 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-340-345-350-353-291515- Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 201 PM EDT Sat Oct 28 2017 ...STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-355-291515- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 201 PM EDT Sat Oct 28 2017 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:37 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 49 hr |
| Oct 28, 3:43 AM EDT | Gale Watch | OKX | 12 hr | |
| Oct 28, 3:18 PM EDT | High Wind Warning | OKX | Bronx, Kings, Nassau, New York, Putnam, Queens and 4 more | 37 hr |
| Oct 28, 3:24 PM EDT | Small Craft Advisory | OKX | 24 hr | |
| Oct 28, 3:24 PM EDT | Storm Warning | OKX | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.